Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Asymptotic depth of twisted higher direct image sheaves


Authors: Renate Bär and Markus Brodmann
Journal: Proc. Amer. Math. Soc. 137 (2009), 1945-1950
MSC (2000): Primary 13D45, 13E10, 14F05
Published electronically: December 17, 2008
MathSciNet review: 2480275
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \pi:X \rightarrow X_{0}$ be a projective morphism of schemes, such that $ X_{0}$ is Noetherian and essentially of finite type over a field $ K$. Let $ i \in \mathbb{N}_{0}$, let $ {\mathcal{F}}$ be a coherent sheaf of $ {\mathcal{O}}_{X}$-modules and let $ {\mathcal{L}}$ be an ample invertible sheaf over $ X$. Let $ Z_{0} \subseteq X_{0}$ be a closed set. We show that the depth of the higher direct image sheaf $ {\mathcal{R}}^{i}\pi_{*}({\mathcal{L}}^{n} \otimes_{{\mathcal{O}}_{X}} {\mathcal{F}})$ along $ Z_{0}$ ultimately becomes constant as $ n$ tends to $ -\infty$, provided $ X_{0}$ has dimension $ \leq 2$. There are various examples which show that the mentioned asymptotic stability may fail if $ \dim(X_{0}) \geq 3$. To prove our stability result, we show that for a finitely generated graded module $ M$ over a homogeneous Noetherian ring $ R=\bigoplus_{n \geq 0}R_{n}$ for which $ R_{0}$ is essentially of finite type over a field and an ideal $ \mathfrak{a}_{0} \subseteq R_{0}$, the $ \mathfrak{a}_{0}$-depth of the $ n$-th graded component $ H^{i}_{R_{+}}(M)_{n}$ of the $ i$-th local cohomology module of $ M$ with respect to $ R_{+}:=\bigoplus_{k>0}R_{k}$ ultimately becomes constant in codimension $ \leq 2$ as $ n$ tends to $ -\infty$.


References [Enhancements On Off] (What's this?)

  • [1] Bär, R.: Asymptotische Stabilität von Tiefen lokaler Kohomologiemoduln und von Tiefen und assoziierten Punkten höherer direkter Bilder kohärenter Garben, Master Thesis, University of Zürich, 2007.
  • [2] Markus Brodmann, A cohomological stability result for projective schemes over surfaces, J. Reine Angew. Math. 606 (2007), 179–192. MR 2337647, 10.1515/CRELLE.2007.040
  • [3] M. Brodmann, F. Rohrer, and R. Sazeedeh, Multiplicities of graded components of local cohomology modules, J. Pure Appl. Algebra 197 (2005), no. 1-3, 249–278. MR 2123988, 10.1016/j.jpaa.2004.08.034
  • [4] M. P. Brodmann and R. Y. Sharp, Local cohomology: an algebraic introduction with geometric applications, Cambridge Studies in Advanced Mathematics, vol. 60, Cambridge University Press, Cambridge, 1998. MR 1613627
  • [5] Chardin, M.; Cutkosky, S. D.; Herzog, J.; Srinivasan, H.: Duality and tameness, Michigan Math. J. 57 (in honour of Mel Hochster) (2008) 137-156.
  • [6] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • [7] Hassanzadeh, S. H.; Jahangiri M.; Zakeri, H.: Asymptotic behaviour and Artinian property of graded local cohomology modules, preprint, 2008.
  • [8] Anurag K. Singh and Irena Swanson, Associated primes of local cohomology modules and of Frobenius powers, Int. Math. Res. Not. 33 (2004), 1703–1733. MR 2058025, 10.1155/S1073792804133424

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D45, 13E10, 14F05

Retrieve articles in all journals with MSC (2000): 13D45, 13E10, 14F05


Additional Information

Renate Bär
Affiliation: Institut für Mathematik, Universität Zürich, Winterthurerstrasse 190, CH-8057 Zürich, Switzerland
Address at time of publication: Kapellenweg 5, CH-8572 Berg, Switzerland
Email: renatebaer@gmx.ch

Markus Brodmann
Affiliation: Institut für Mathematik, Universität Zürich, Winterthurerstrasse 190, CH-8057 Zürich, Switzerland
Email: brodmann@math.unizh.ch

DOI: https://doi.org/10.1090/S0002-9939-08-09759-1
Keywords: Local cohomology, graded modules, depth, projective schemes, ample invertible sheaves, higher direct images.
Received by editor(s): April 23, 2008
Received by editor(s) in revised form: August 26, 2008
Published electronically: December 17, 2008
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.